Minnesota, 2006

Hail in Minnesota, January 1, 2006

January 1, 2006 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 1, 3:15 PM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 1, 3:15 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
315 PM CST SUN JAN 1 2006

.DISCUSSION...HIGH PRESSURE OVER CENTRAL CANADA WILL CONTINUE TO
BUILD SOUTHWARD AS A LOW PRESSURE SYSTEM OVER THE CENTRAL MIDWEST
PROPAGATES EWRD. THIS LOW IS PROGGED TO STAY SOUTH OF OUR FCST
AREA TONIGHT AND TOMORROW...MAINLY AFFECTING AREAS SOUTH OF A MPX
TO EAU TO GRB LINE. THERE WILL STILL BE WEAK SYNOPTIC LIFT FARTHER
NORTH ACROSS OUR CWA. THIS WEAK LIFT COMBINED WITH ONSHORE FLOW
MAY PRODUCE AREAS OF LIGHT SNOW OR FREEZING
RAIN/DRIZZLE...ESPECIALLY ACROSS THE ERN HALF OR OUR FCST AREA
LATER TONIGHT AND ON MONDAY.

THE SFC HIGH PRESSURE RIDGE WILL THEN DRIFT ACROSS THE UPPER
MIDWEST MONDAY NIGHT...KEEPING CONDITIONS FAIRLY DRY. HOWEVER A
SECOND LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS WILL TRACK
FARTHER NORTH AND AFFECT OUR FCST AREA TUESDAY THROUGH
WEDNESDAY...BRINGING A CHANCE OF SNOW AND POSSIBLY SOME BRIEF
FREEZING PRECIP. BOTH THE ETA AND GFS SHOW APPRECIABLE QPF
ASSOCIATED WITH THIS SYSTEM...AND EXPECT SNOW ACCUMULATIONS
POSSIBLY NEAR ADVISORY LEVELS.

TEMPERATURES WILL STAY ABOVE NORMAL WITH THICKNESSES STAYING
UNSEASONABLY HIGH AND WITH BKN TO OVC CLOUD COVER PERSISTING
ACROSS THE REGION.

&&

.AVIATION...IFR CIGS...OCNLY MVFR THIS EVE...WILL PERSIST THRU
THE TAF PD. CHANCES OF -SN WILL INCRS TNGT AND MON MRNG. WHERE
SNOW OCCURS...VSBY WILL DIP FROM VFR TO MVFR VALUES.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.

BERDES/04
Hazardous weather outlook, Jan 1, 7:04 AM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
704 AM CST SUN JAN 1 2006

LSZ121-140>148-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-021330-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
704 AM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SOME LIGHT SNOW OR LIGHT FREEZING RAIN THIS
AFTERNOON AND TONIGHT OVER THE NORTHLAND. THE BEST CHANCE WILL BE
ALONG THE SOUTHERN AREAS FROM THE BRAINERD LAKES AREA OF MINNESOTA
TO PHILLIPS WISCONSIN. SNOWFALL AMOUNTS WILL BE LESS THAN ONE
INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR ACCUMULATING SNOW TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CLC

The radar

The Duluth radar (KDLH), 52 km away, was scanning. The volume nearest the first event began at 02:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Carlton

When
January 1, 8:26 PM CST
Where
Carlton County, Barnum
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.500, -92.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518405.